On the splitting relation for Fréchet-Hilbert spaces. (English) Zbl 1230.46005

The splitting problem for exact sequences of locally convex spaces consists in characterizing those pairs \((E,F)\) of locally convex spaces for which every short exact sequence \(0\rightarrow F\rightarrow G\rightarrow E \rightarrow 0\) splits. For pairs \((E,F)\) of Fréchet-Hilbert spaces, this was solved by P. Domański and M. Mastyło, [“Characterization of splitting for Fréchet–Hilbert spaces via interpolation”, Math. Ann. 339, No. 2, 317–340 (2007; Zbl 1132.46043)]. In the present paper, a short elegant proof of this result is presented, including a new formulation and the proof of the crucial interpolation theorem from [loc. cit.] and full proofs of the results on acyclicity of inductive spectra, as far as they are needed in the difficult sufficiency part of the characterization.


46A04 Locally convex Fréchet spaces and (DF)-spaces
46M18 Homological methods in functional analysis (exact sequences, right inverses, lifting, etc.)
46M40 Inductive and projective limits in functional analysis
46A63 Topological invariants ((DN), (\(\Omega\)), etc.) for locally convex spaces
46B70 Interpolation between normed linear spaces


Zbl 1132.46043
Full Text: DOI Euclid


[1] H. Apiola, \em Characterization of subspaces and quotients of nuclear \(L_f(\alpha,\infty)\)-spaces, Compositio Math. 50 (1983), 65-81. · Zbl 0528.46003
[2] R.W. Braun and D. Vogt, \em A sufficient condition for \(Proj^1 \mathcalX=0\), Michigan Math. J. 44 (1997), 149-156. · Zbl 0901.46062
[3] P. Domański and M. Mastyło, \em Characterization of splitting for \ABAGFH s via interpolation, Math. Ann. 339 (2007), 317-340. · Zbl 1132.46043
[4] L. Frerick, \em A splitting theorem for nuclear \ABAGF s, in, Functional Analysis, proceedings of the first Workshop at Trier University, S. Dierolf, S. Dineen, P. Domański, eds.
[5] L. Frerick and J. Wengenroth, \em A sufficient condition for vanishing of the derived projective limit functor, Arch. Math. 67 (1996), 296-301. · Zbl 0859.46046
[6] J. Krone and D. Vogt, \em The splitting relation for Köthe spaces, Math. Z. 190 (1985), 387-400. · Zbl 0586.46005
[7] M. Langenbruch, \em Characterization of surjective partial differential operators on spaces of real analytic functions, Studia Math. 162 (2004), 53-96. · Zbl 1073.35054
[8] R. Meise and D. Vogt, Introduction to Functional Analysis , Clarendon Press, Oxford 1997. · Zbl 0924.46002
[9] V.I. Ovchinnikov, \em Coherently nuclear operators in pairs of Hilbert spaces, Math. Zametki 63 (1998), 866-872 (in Russian); English transl. in Math. Notes 63 (6), (1998) 764-769. · Zbl 0923.47013
[10] V.P. Palamodov, \em Homological methods in the theory of locally convex spaces (Russian), Usp. Mat. Nauk 26 1 (1971), 3-66, English transl. Russian Math. Surveys 26 1(1971), 1-64. · Zbl 0247.46070
[11] M. Poppenberg and D. Vogt: \em A tame splitting theorem for exact sequences of Frèchet spaces, Math. Z. 219 (1995), 141-161. · Zbl 0823.46002
[12] V.S. Retakh, \em Subspaces of a countable inductive limit, Dokl. Akad. Nauk SSSR 194 (1970), No. 6, English transl. Soviet Math . Dokl. 11 (1970), 1384-1386. · Zbl 0213.12504
[13] D. Vogt, \em On the functor \(Ext^1(E,F)\) for Fréchet spaces, Studia Math. 85 (1987), 163-197.
[14] D. Vogt, \em Lectures on projective spectra of (DF)-spaces, Seminar lectures, AG Funktionalanalysis, Düsseldorf/Wuppertal, 1987. · JFM 34.0198.01
[15] D. Vogt, \em Topics on projective spectra of (LB)-spaces, in: T. Terzioğlu (ed.), Advances in the Theory of Fréchet Spaces, NATO Adv. Sci. Inst. Ser. C 287, Kluwer, 1989, 11-27. · Zbl 0711.46006
[16] D. Vogt, \em Interpolation of nuclear operators and a splitting theorem for exact sequences of Fréchet spaces, preprint D. Vogt, \em Regularity properties of (LF)-spaces, in: Progress in Functional Analysis, K.D. Bierstedt, J. Bonet, J. Horváth, M. Maestre (Eds.), Elsevier (1992), 57-84. · Zbl 0779.46005
[17] D. Vogt and M. J. Wagner, \em Charakterisierung der Quotientenräume von s und eine Vermutung von Martineau, Studia Math. 67 (1980), 225-240. · Zbl 0464.46010
[18] J. Wengenroth, \em Acyclic inductive spectra of Fréchet spaces, Studia Math. 120 (1996), 247-257. · Zbl 0863.46002
[19] J. Wengenroth, \em Derived functors in functional analysis, Lect. Notes Math. 1810 , Springer, Berlin 2003. · Zbl 1031.46001
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.